Related Experiment Videos
Behaviour of IOP and pupil size after topical tranylcypromine in the rabbit eye
Abstract:
Repeated topical administration of tranylcypromine (TCP) to adult rabbit eyes causes a transient rise in intraocular pressure (IOP) for one half hour and a dilatation of the pupil for more than two hours. These effects are blocked by phenoxybenzamin but not by timolol. Indomethacin blocks the rise in pressure but not the pupillary dilatation. Chemical denervation blocks both effects. The rise in IOP is not followed by a hypotensive phase. It is suggested that TCP has a dual effect on the eye. Firstly, TCP as a releaser of endogenous nor-epinephrine (nE) and as a monoamine oxydase inhibitor will induce accumulation of nE at the receptor-side which in turn probably stimulates the synthesis of PGs to raise IOP. Secondly, TCP as a prostacyclin synthase inhibitor may be responsible for the absence of a hypotensive response. This is strengthened by the finding that TCP inhibits the hypotensive response to nE but potentiates the dilatation of the pupil.